Alert archive / Georgia / Flash Flood Warnings in 2023
Flash Flood Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 21, 2023, 2:03 PM CDT for Henry County, Houston County, Alabama; Early County, Miller County, Seminole County, Georgia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2023, 2:03 PM CDT (19:03 UTC)
- Expired
- Jun 21, 2023, 5:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, AL, Houston County, AL, Early County, GA, Miller County, GA, Seminole County, GA
The radar
The Ft Rucker radar (KEOX), 20 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:06 PM CDT | FLASH FLOOD | 1 W Kinsey, AL | US-431 N is currently flooding. |
| Jun 21, 3:35 PM CDT | FLASH FLOOD | 1 Ene Kinsey, AL | Report of flooding at Broad Street and WH Graddy Road. |
| Jun 21, 3:35 PM CDT | FLASH FLOOD | 3 Ene Kinsey, AL | CR22 flooded at CR13. |
| Jun 21, 3:45 PM CDT | FLASH FLOOD | 2 Wsw Kinsey, AL | Additional flooding reported along US-431. Car stuck in median, flooded up to the passenger window. |
| Jun 21, 4:15 PM CDT | FLASH FLOOD | Kirkland Crossroads, AL | County Road 73 flooded at County Road 83 South. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted.
453
WGUS52 KTAE 211903
FFWTAE
ALC067-069-GAC099-201-253-212215-
/O.NEW.KTAE.FF.W.0031.230621T1903Z-230621T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
203 PM CDT Wed Jun 21 2023
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southern Henry County in southeastern Alabama...
Eastern Houston County in southeastern Alabama...
Early County in southwestern Georgia...
Western Miller County in southwestern Georgia...
Northwestern Seminole County in southwestern Georgia...
* Until 515 PM CDT /615 PM EDT/.
* At 203 PM CDT /303 PM EDT/, Doppler radar indicated thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Blakely, Headland, Donalsonville, Dothan, Kinsey, Ashford,
Cowarts, Webb, Columbia, Centerville, Avon, Newville, Gordon, Iron
City, Jakin, Haleburg, Farley Nuclear Plant, Hilton and Sawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3132 8542 3133 8542 3134 8542 3137 8542
3139 8542 3141 8542 3142 8542 3144 8542
3148 8542 3145 8486 3102 8479 3101 8509
3117 8543 3129 8542 3130 8542 3131 8542
FLASH FLOOD...RADAR INDICATED
$$
42-DVDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:50 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 21, 1:50 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 21 2023
...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 222 PM EDT Wed Jun 21 2023
The upper low spinning over North Georgia will gradually lift north
into Tennessee and Kentucky on Thursday. The surface reflection will
move north as well. However, the forecast area will still be east of
these feature and remain in a moist unstable environment. While
conditions will remain marginally suitable for severe storms (the
forecast area will find itself under a 12th consecutive day of some
type of SPC convective outlook), our main concern will be flooding
rain. WPC has us in a slight risk for excessive rainfall (level 2
out of 4) for Thursday and we will maintain the flood watch. The
abundant cloud cover and numerous thunderstorms will keep max temps
below average, in the mid 80s for most areas, with upper 80s from
Tallahassee west across the FL Panhandle.
&&
.SHORT TERM...
(Thursday night through Saturday night)
Issued at 222 PM EDT Wed Jun 21 2023
Cyclonic flow aloft will begin to turn more westerly on Saturday
as the deep layer trough pulls away. One more very wet day on
Friday with the potential for flooding continuing, which is
highlighted in the Hydrology section below. Some strong storms
are possible on Friday given modest instability and shear. A
drier air mass will finally begin to advect in on Saturday, with
highest PoPs confined to south of I-10.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 222 PM EDT Wed Jun 21 2023
The driest day of the period should be Sunday (PoPs 20-30%) before
a more seasonably moist air mass takes over during the early to
middle of next week, with PoPs closer to average (40-60%) on most
days. Will still need to monitor fast northwest flow aloft for
any potential MCS's that make a run at the region, but this
potential looks to remain to our west at this time. Temperatures
will be near seasonable levels through the period.
&&
.AVIATION...
(18Z TAFS)
Issued at 222 PM EDT Wed Jun 21 2023
Thunderstorms will impact ABY, DHN and ECP early in the period,
TLH in the later afternoon, and VLD in the evening. Gusty winds,
heavy rain and MVFR to IFR ceilings can be expected if a storm
nears a terminal. Some MVFR ceilings will persist overnight. Look
for another round of morning storms on Thursday.
&&
.MARINE...
Issued at 222 PM EDT Wed Jun 21 2023
A quasi-stationary front will remain draped northwest of the
waters, maintaining southwest winds over the next several days.
Southwest winds around 20 to 25 knots the rest of today will
decrease early tonight to 15 to 20 knots, and remain at that
level through Thursday. More tranquil boating conditions are
expected to settle into the waters on Friday and continue through
the upcoming weekend. The exception will be a higher coverage of
thunderstorms through Saturday, with locally higher winds and seas
at times.
&&
.FIRE WEATHER...
Issued at 222 PM EDT Wed Jun 21 2023
Recent heavy rains and anticipated additional rounds of heavy rain
over the next couple of days preclude any fire weather concerns.
&&
.HYDROLOGY...
Issued at 222 PM EDT Wed Jun 21 2023
Much of the region is saturated with rainfall amounts from 3 to 6+
inches over the past 3 days in some areas. Just today alone, radar
estimated rainfall of 3 to 5 inches over portions of Southwest GA
west of the Flint River and along the Gadsden/Leon County line.
This resulted in several reports of flooding between Dougherty and
Leon Counties. Additional rainfall of 2 to 5 inches with locally
higher amounts is forecast today through Friday across much of
the region. As a result, a Flood Watch remains in effect, as it
will only take 2-3 inch per hour rainfall rates to cause flash
flooding. On the area rivers, a Flood Warning remains in effect
for the Ochlockonee at Concord, and several area rivers remain in
action stage. Looking ahead, a drier pattern will begin to set
in late this weekend, and we'll continue to monitor area rivers
which will continue responding to runoff.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 70 86 72 85 / 80 90 60 90
Panama City 73 86 74 85 / 70 70 70 80
Dothan 69 85 69 86 / 60 70 50 70
Albany 69 84 69 85 / 70 80 60 80
Valdosta 69 84 70 84 / 90 90 60 90
Cross City 70 86 72 84 / 90 90 80 90
Apalachicola 74 85 74 84 / 80 80 80 90
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007>019-026>029-034-
108-112-114-115-118-127-128-134.
High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...Small Craft Advisory until 8 PM EDT this evening for GMZ730-755-
765-775.
&&
NEAR TERM...Wool
SHORT TERM...LF
LONG TERM....LF
AVIATION...Wool
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LFIn the hours before
Special weather statement, Jun 21, 12:30 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1230 PM CDT Wed Jun 21 2023
FLZ008-010-211815-
Central Walton FL-Washington FL-
1230 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of east central Walton
and central Washington Counties through 115 PM CDT...
At 1230 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Vernon. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Live Oak, Ebro, Red Head, Holmes Valley, Millers Ferry,
Hinsons Crossroads, Red Bay, Smyrna and Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3054 8602 3068 8588 3063 8562 3044 8573
3044 8586
TIME...MOT...LOC 1730Z 298DEG 0KT 3054 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 21, 1:13 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
113 PM CDT Wed Jun 21 2023
FLZ011-211845-
Jackson FL-
113 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northeastern Jackson
County through 145 PM CDT...
At 112 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marianna, Malone, Greenwood, Bascom, Blue Spring, Lovedale, Haynes,
Dellwood, Two Egg, Hornsville, Chipola Terrace, Buena Vista, Marianna
Municipal A/P and Sills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3100 8511 3100 8500 3097 8500 3096 8498
3093 8498 3093 8497 3088 8493 3087 8494
3084 8493 3083 8494 3082 8494 3078 8492
3075 8532 3092 8536
TIME...MOT...LOC 1812Z 258DEG 16KT 3086 8526
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 21, 1:42 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
142 PM CDT Wed Jun 21 2023
ALZ068-211915-
Geneva AL-
142 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of eastern Geneva
County through 215 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartford, or 12 miles east of Geneva, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hartford, Slocomb, Malvern, Esto, Black, Hendrix Crossroad, Fadette,
Kellys Crossroads, Bailey Crossroad, Light, Dundee and Bald Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3112 8579 3120 8560 3120 8549 3100 8549
3099 8564 3100 8573
TIME...MOT...LOC 1842Z 248DEG 19KT 3107 8567
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Jun 21, 1:43 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
143 PM CDT Wed Jun 21 2023
FLZ007>010-211915-
Central Walton FL-Holmes FL-North Walton FL-Washington FL-
143 PM CDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of northeastern Walton,
southwestern Holmes and northwestern Washington Counties through 215
PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
De Funiak Springs, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Live Oak, Ponce De
Leon, Caryville, Westville, Hinsons Crossroads, Red Bay, Douglass
Crossroad, Whitehead Crossroads, Cerrogordo, Prosperity, Arrant
Settlement, Rock Hill, Eucheeanna, Five Points, Center Ridge, Knox
Hill and Hickory Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3065 8619 3081 8609 3089 8591 3071 8573
3048 8595
TIME...MOT...LOC 1843Z 298DEG 11KT 3070 8607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Jun 21, 1:52 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
252 PM EDT Wed Jun 21 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Rain Damascus 31.30N 84.72W
06/21/2023 M5.48 inch Early GA Mesonet
Davis weather station measured 5.48 inches
of rain so far today in Damascus.
&&Special weather statement, Jun 21, 1:55 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
255 PM EDT Wed Jun 21 2023
ALZ069-GAZ142-143-155-211930-
Houston AL-Miller GA-Seminole GA-Early GA-
255 PM EDT Wed Jun 21 2023
...A strong thunderstorm will impact portions of southeastern
Houston, western Miller, southwestern Early and northwestern Seminole
Counties through 330 PM EDT/230 PM CDT/...
At 254 PM EDT/154 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northwest of Donalsonville, moving northeast at
30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centerville, Gordon, Jakin, Saffold, Howards Mill, Mayhaw, Cuba,
Killarney, Enterprise, Lucy, Farley Nuclear Plant, Cedar Springs and
Hentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8507 3123 8512 3132 8479 3108 8475
3106 8495
TIME...MOT...LOC 1854Z 235DEG 27KT 3113 8497
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
02-MONTGOMERYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:45 PM CDT | Special Weather Statement | TAE | Dale | 45 min |
| Jun 21, 12:29 AM CDT | Special Weather Statement | TAE | Henry | 46 min |
| Jun 21, 12:39 AM CDT | Special Weather Statement | TAE | Coffee | 36 min |
| Jun 21, 1:15 AM CDT | Special Weather Statement | TAE | Henry | 45 min |
| Jun 21, 1:17 AM CDT | Special Weather Statement | TAE | Coffee | 43 min |
| Jun 21, 2:47 AM CDT | Flood Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 63 hr |
| Jun 21, 1:42 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Jun 21, 2:07 PM CDT | Special Weather Statement | TAE | Houston | 38 min |
| Jun 21, 2:44 PM CDT | Special Weather Statement | TAE | Dale, Henry, Houston | 46 min |
| Jun 21, 3:21 PM CDT | Areal Flood Advisory | TAE | Dale, Henry | 25 min |
| Jun 21, 3:46 PM CDT | Flash Flood Warning | TAE | Dale, Henry | 119 min |
| Jun 20, 8:25 PM CDT | Special Weather Statement | TAE | Lanier, Lowndes | 65 min |
| Jun 20, 8:36 PM CDT | Special Weather Statement | TAE | Lanier | 54 min |
| Jun 20, 8:39 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 66 min |
| Jun 20, 9:05 PM CDT | Special Weather Statement | TAE | Berrien, Cook, Irwin, Tift, Turner, Worth | 40 min |
| Jun 20, 9:32 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier | 43 min |
| Jun 20, 9:39 PM CDT | Special Weather Statement | TAE | Turner, Worth | 51 min |
| Jun 20, 10:06 PM CDT | Areal Flood Advisory | TAE | Turner, Worth | 114 min |
| Jun 20, 10:29 PM CDT | Areal Flood Advisory | TAE | Lee, Quitman, Randolph, Terrell, Worth | 2 hr |
| Jun 20, 10:30 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin | 45 min |
| Jun 21, 2:05 AM CDT | Special Weather Statement | TAE | Early | 40 min |
| Jun 21, 8:57 AM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 48 min |
| Jun 21, 9:56 AM CDT | Areal Flood Advisory | TAE | Lee, Terrell | 2 hr |
| Jun 21, 10:33 AM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty | 42 min |
| Jun 21, 11:01 AM CDT | Flash Flood Warning | TAE | Dougherty | 3 hr |
| Jun 21, 11:07 AM CDT | Special Weather Statement | TAE | Irwin, Turner | 53 min |
| Jun 21, 11:15 AM CDT | Special Weather Statement | TAE | Dougherty | 45 min |
| Jun 21, 11:51 AM CDT | Special Weather Statement | TAE | Ben Hill | 24 min |
| Jun 21, 11:58 AM CDT | Areal Flood Advisory | TAE | Early | 2 hr |
| Jun 21, 12:26 PM CDT | Flash Flood Warning | TAE | Early | 3 hr |
| Jun 21, 1:55 PM CDT | Special Weather Statement | TAE | Early | 35 min |
| Jun 21, 2:17 PM CDT | Special Weather Statement | TAE | Early | 28 min |
| Jun 21, 3:41 PM CDT | Special Weather Statement | TAE | Miller, Seminole | 34 min |
Nearby
Flash Flood Warnings in Georgia, 2023Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.